MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE FEN SCR 7.0X40; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE FEN SCR 7.0X40; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 199723740S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 07/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that spinal fixation or spondy grade 2 s1-l5 was performed.Six months after surgery the treating physician noticed that one screw (right side) was broken, and the rod had slipped through the screw head in s1 on left side.Right side the screw was broken and had rotated.Also the rod had slipped through the screw head l5 on this side.All locking caps were tightened according to the surgical technique and double checked during surgery for correct torque locking.The rod slippage and breakage has occurred in the months after the surgery.The surgery itself was successful and no postoperative events have occurred that might explain the screw breakage.The patient was treated for a spondy grade 2 at level s1-l5.Primary surgery date (b)(6) 2017.Patient gender female.Dob (b)(6).No other patient data is available.
 
Additional Manufacturer Narrative
(b)(4).Device returned for evaluation.Investigation will be conducted.Follow up will be filed with findings.
 
Additional Manufacturer Narrative
(b)(4).Visual examination at the macroscopic level found that the screw shank had fractured.A fracture analysis was conducted on the returned device.It was noted that the fracture analysis exhibits two surface morphologies, a smooth region and a grainy/rough region with progression lines which are indicative of fatigue failure.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the screw shank fracturing cannot be positively determined.However, the fracture analysis report exhibits two surface morphologies, a smooth region and a grainy/rough region with progression lines which are indicative of fatigue failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.5 EXP VERSE FEN SCR 7.0X40
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7756502
Report Number1526439-2018-50746
Device Sequence Number1084588
Product Code NKB
UDI-Device Identifier10705034444512
UDI-Public(01)10705034444512
Combination Product (Y/N)N
PMA/510(K) Number
K173095
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model Number199723740S
Device Catalogue Number199723740S
Device Lot NumberAVLCW2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2018
Initial Date Received by Manufacturer 07/11/2018
Supplement Date Received by Manufacturer09/13/2018
01/07/2019
Initial Report FDA Received Date08/07/2018
Supplement Report FDA Received Date09/26/2018
01/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK RODS
Outcome Attributed to Adverse Event Required Intervention;